A 22-year-old female asked:
why do antibiotics make you feel sick ?
2 doctor answers
Dr. Allen Seely answered
30 years experience General Practice
VARIOUS: The macrolides (erythromycin & others) are 'pro-motility' drugs which means they make your stomach contract, causing pain. All antibiotics kill bacteria in your body--even the 'good' bacteria. This change of bacterial 'flora' upsets the G.I. Tract causing diarrhea, cramps etc.. --so it best to not take antibiotics unless necessary and when taking them to finish the course to prevent resistence.
Answered on Jun 12, 2016
Dr. Cindy Juster answered
35 years experience Pediatrics
Side effects: Antibiotics can irritate the lining of your digestive tract. They also can kill the healthy bacteria in your intestines that keep everything in balance, leading to diarrhea and yeast infections. That's why it's important to only take antibiotics when they are medically indicated (i.e. For bacterial infections and not for viruses), and to take them correctly and finish the full course when you do.
Answered on Jan 6, 2020
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!